MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This lens was inserted and removed.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the trailing haptic broke off of a aaboo 20.5 diopter intraocular lens (iol) when the doctor was implanting the lens into the patient's left eye (os).Therefore, the doctor enlarged the incision when inserting the new, replacement lens.The replacement lens was with a back-up lens of the same model and diopter.There was no vitrectomy performed or sutures used.There was no additional medical or surgical intervention required and the patient did not have any contributing medical history.Reportedly, there was no patient injury and the patient is doing fine post-operatively.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 12/19/2017.The product was returned to the manufacturing site for evaluation.The lens received in small container with one of the haptic was broken.The product was inspected by a qualified inspector using a 12x magnification, shows the haptic was broken and no other abnormality found on the returned sample.Considering the condition of the lens additional analysis is not possible.The complaint event is confirmed however how and when the haptic was broken could not be determined.The manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7119715
Report Number3011852734-2017-00048
Device Sequence Number16458784
Product Code HQL
UDI-Device Identifier05050474548671
UDI-Public(01)05050474548671(17)201206
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/06/2020
Device Model NumberAAB00
Device Catalogue NumberAAB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR